It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Smoking Cessation Message Board


Smoking Cessation Board Index


Hello Everyone... I Just Recieved My Script For Chantix And After Reading All Of Your Problems With This Im Terrified To Start Taking It...... I Know The Results Are Good And All But At My Age Im Not Sure I Can Take The Joint Pain,nausea Or Able To Miss Any Work... Does Anyone Have Any Positive Things To Say About This Expensive Drug???????
I have been meaning to do an update, so I will do it here. I have been taking Chantix for 5 weeks now. So 4 weeks and I have not smoked!!!! I am so happy about that. I can say one month now instead of weeks or days.
Anyways, when I first posted, I didn't have any side effects. Well, that was early in the game here. I have had some side effects, but not bad enough to stop the Chantix, yet anyways.
For the first 4 weeks, I took it as we are suppose to. My side effects are gas, burping, terrible heart burn, a feeling like a bowling ball was in my stomach for a couple of hours after I take the first pill. I didn't really have nausea, but more like queasiness. Every day I had all of the above problems. So on this past week (my fifth week and the beginning of my maintenance) I decided to only take one blue pill per day instead of two. I still have all of the problems above, but they aren't as bothersome. I will do the same this coming week (6th week) and then after that, if all goes well, I will cut back some more. I haven't decided yet how. I am trying to wean myself off slowly and hopefully I can quit the Chantix in a few weeks and still not smoke. I am concerned about some of the side effects for the long term as I don't think this pill has been out long enough for us to know, so I want to get off of it as soon as I can and still not smoke. My dr. said for me to take my Prilosec and it helps tremendously for the heartburn. I took Prilosec before the Chantix, but quit for a while because I felt like I was taking too many pills. I have not missed any work. I do dream alot, but I always have at times. Nothing weird. I have more energy now. I don't like the taste of coffee now but I keep trying. My mouth is very dry (some of that is the meds I am taking for my IBS). I cough, but it is an occasional light cough. Usually nothing comes up, sometimes a clear discharge. I do find myself trying to clear my throat quite a lot. I was outragously hungry all the time when I was taking 2 of the blue pills per day. Now that I only take one a day, I am only hungry a lot, but not all of the time and not outrageously :) I am picky about what I eat. I like very spicy food. Bland food is bland. I think a lot of things smell bad now. I am always smelling "stuff". I think some of my friends think I am crazy (not really) because I keep saying What is that smell and they don't smell anything.
That about sums it up. Sorry if this is so long. I am glad so far, that I found Chantix. I realize some people have bad problems with it, but so far, I have been able to get through mine. I am worried about going off of Chantix, but that is yet to be seen. I do think a lot of people who aren't having problems are maybe not posting because all is well. I know of 3 people personally that is on it and one has been off a year and doing great and the other two are doing good so far.
Hope all goes well for everyone and good luck and I hope we all can quit smoking one way or another.
RE (popping and clicking of joints... muscle pain> I am so deeply sorry to see so many having such terrible physical side effects from meds used to stop smoking. I used the patch and it went magically well... no cigs from first day and weaned off nicotine slowly. Anyway as a parallel, and just a thought for you.... I took Actonel for "bone strength" for the better part of a year. I had no problems _before_ !!! Pain began to take over... in joints & bones... eventually I ended up in a wheel chair. Same symptoms you describe. As with your Chantix.... NO doctor will verify that as a cause. Coincidentally, and thus blocking a definitive answer, was a _parathyroid_ malfunction. It has such subtle symptoms that it's often not tested for. So if you haven't had a calcium test or other blood test to rule out all other causes.... you may not yet have your answer. FWIW surgery took care of parathyroid... but permanent knee problems continue. Like you I will never be able to truly know if the drug ruined a large part of my life... or not. The joyous "good news" was breaking 35+ yrs. of smoking. Best of luck to you and others trying.
jo
[QUOTE=joantq2;3260369]RE (popping and clicking of joints... muscle pain> I am so deeply sorry to see so many having such terrible physical side effects from meds used to stop smoking. I used the patch and it went magically well... no cigs from first day and weaned off nicotine slowly. Anyway as a parallel, and just a thought for you.... I took Actonel for "bone strength" for the better part of a year. I had no problems _before_ !!! Pain began to take over... in joints & bones... eventually I ended up in a wheel chair. Same symptoms you describe. As with your Chantix.... NO doctor will verify that as a cause. Coincidentally, and thus blocking a definitive answer, was a _parathyroid_ malfunction. It has such subtle symptoms that it's often not tested for. So if you haven't had a calcium test or other blood test to rule out all other causes.... you may not yet have your answer. FWIW surgery took care of parathyroid... but permanent knee problems continue. Like you I will never be able to truly know if the drug ruined a large part of my life... or not. The joyous "good news" was breaking 35+ yrs. of smoking. Best of luck to you and others trying.
jo[/QUOTE]
My husband took Chantix and quit smoking. Before starting the Chantix he had a complete physical and was in excellent health. Since the Chantix he went from having one doctor to 3 specialists. He is having kidney problems, is easily tired, light headed and dizzy, headaches, by the afternoon his voice changes, and joint pain. I don't know if anyone else has experienced any of this but please research what you are taking. Knowledge is power. Good luck to all.
Mary, No I never took it. My point was that while taking a prescribed drug for supposed bone health, when I had _zero_ difficulties before, now there can be no resolution to my now-compromised bone problems because I had an undiagnosed thyroid problem simultaneously. So my suggestion was to have blood tests to rule out all other conflicting possibilities. Ironically, with the bone problems the literature notes that calcium levels should be stable before taking. If you read _all_ (especially to the end of PDF file) for Chantix... there is a list of possible complications for some unfortunate few... and voila thyroid was in the list. Best luck to you and all.
jo, still limpin'





All times are GMT -7. The time now is 11:36 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!